Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » Pill + bowel movements?

 - UBBFriend: Email this page to someone!    
Author Topic: Pill + bowel movements?
winsome
Neophyte
Member # 37191

Icon 1 posted      Profile for winsome     Send New Private Message       Edit/Delete Post   Reply With Quote 
Okay so I took my pill at 9 and I had to go to the bathroom for a bowel movement around an hour and a half later. It wasn't like violent diarrhea or anything, it was one very hard stool, like constipation (I think this one because I haven't had a bowel movement in two days), followed by loose, soft stools but not very watery (it wasn't, as friend says, 'like peeing out the bottom'). I'm worried that there might not have been enough time for the pill to absorb into my body, and that the soft stools contained my pill. Should I be concerned about the effectiveness being compromised by this? My boyfriend and I have had sex today and I rely on the pill for protection since I'm a perfect user and have been using Yasmin for a year and a half now. I only just realized that the whole loose stools issue might actually interfere so I thought I'd ask [Smile]

Thanks for the help guys :>

[ 09-17-2008, 11:43 PM: Message edited by: winsome ]

Posts: 14 | From: Canada | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
Alice
Scarleteen Volunteer
Member # 28346

Icon 1 posted      Profile for Alice     Send New Private Message       Edit/Delete Post   Reply With Quote 
It takes about an hour for your body to absorb the pill, so you should be protected in this case. For future reference, if you're having frequent diarrhea and/or vomiting it's a good idea to back it up with a condom for a cycle and/or take EC the morning after if you feel your protection was truly compromised.

--------------------
The beautiful thing about learning is nobody can take it away from you. - B.B. King

Posts: 1180 | From: WA | Registered: Apr 2006  |  IP: Logged | Report this post to a Moderator
ASargent42
Scarleteen Volunteer
Member # 28733

Icon 1 posted      Profile for ASargent42     Send New Private Message       Edit/Delete Post   Reply With Quote 
Too, regular bowel movements soon after taking your pill are no cause of concern. It's really when you have diarrhea that it's the problem, because your body is excreting matter too quickly, not letting it be absorbed as it moves through the intestines normally.

The one you had sounds more regular than not, so as Alice said, you are fine. Have you been constipated lately? Or was this just a one time thing?

--------------------
Amanda
Scarleteen Volunteer

Help us out- Donate!

Posts: 1152 | From: New Hampshire | Registered: May 2006  |  IP: Logged | Report this post to a Moderator
winsome
Neophyte
Member # 37191

Icon 1 posted      Profile for winsome     Send New Private Message       Edit/Delete Post   Reply With Quote 
It was just a one-time thing. My eating habits have been off since this weekend, and I've been stressed and up and down and dealing with my grandpa's recent and unexpected death. I think that's why I didn't have a bowel movement for like two days, because I was eating irregularly.

I said, I didn't think it was cause to worry but I just want to check to be sure.

Out of curiosity, how bad does the diarrhea have to be in order to cause malabsorption?

Posts: 14 | From: Canada | Registered: Feb 2008  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post   Reply With Quote 
Generally, you'll need to have profuse, watery stools in the 3 hours since you took your pill for it to affect absorption. One or two normal-to-slightly-looser BM's is nothing to be concerned about.

If you have profuse diarrhea ever, you'll also want to use a backup method for the 7 days after it lets up. The reason being the combination pill relies on the "good bacteria" in the gut to break down and absorb, and that's seriously depleted after intense evacuations. :)

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen